Texas, 2013Flood and Heavy Rain in Texas, April 11, 2013
April 11, 2013 · NWS LCH · 2 events in 2 counties and zones
Run-off from heavy rain washed away a bridge. Rainfall rates were recorded to near 5 inches per hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Run-off from heavy rain washed away a bridge. Rainfall rates were recorded to near 5 inches per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 10:55 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 10:55 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CDT WED APR 10 2013
.AVIATION...IFR CONDITIONS WITH RAIN AND EMBEDDED THUNDERSTORMS
ASSOCIATED WITH A SLOW MOVING PACIFIC COLD FRONT WHICH IS NEARING
LCH AND AEX. THIS FRONT SHOULD REACH LFT AND ARA BY SUNRISE.
LINGERING RAIN AND IFR CIGS WITH GUSTY NORTHERLY WINDS IN THE WAKE
OF THE FRONT THURSDAY MORNING. VFR CAVOK FROM THE WEST DURING THE
AFTERNOON ON THURSDAY. IFR FOG IS POSSIBLE AS WINDS DIMINISH LATE
THURSDAY EVENING.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 924 PM CDT WED APR 10 2013/
DISCUSSION...
ISSUED A QUICK UPDATE TO THE GRIDS/FORECASTS TO BETTER REFLECT
ONGOING PRECIP COVERAGE AND POPS FOR THE REMAINDER OF THE EVENING.
MOST OF THE FORECAST AREA NOW UNDER CATEGORICAL POPS THROUGH 06Z
AS CONVECTION ASSOCIATED WITH COLD FRONT CONTINUES TO SLOWLY PUSH
EWD INTO LA. WILL TAKE A LOOK AT THE OVERNIGHT HOURS CLOSER TO
MIDNIGHT.
25
PREV DISCUSSION... /ISSUED 652 PM CDT WED APR 10 2013/
AVIATION...THE COLD FRONT HAVING JUST PASSED JASPER IS SLOWING
AND NOW MOVING SOUTHEAST AT 10 KNOTS. EXPECTING LIFR CIGS AND MVFR
TO IFR VIS IN RAIN AND TSTMS WITH GUSTS TO 30 KNOTS AS THIS FRONT
CLOSES IN ON BPT OVER THE NEXT COUPLE OF HOURS. LCH AND AEX SHOULD
SEE THESE CONDITIONS BEFORE MIDNIGHT. LFT AND ARA WILL SEE THE
FRONT MOVING THRU AROUND DAYBREAK THURSDAY. IFR CIGS WITH RAIN
SHOULD IMPROVE RAPIDLY TO VFR CAVOK THURSDAY AFTERNOON WITH GUSTY
NW WINDS.
SWEENEY
PREV DISCUSSION... /ISSUED 347 PM CDT WED APR 10 2013/
DISCUSSION...
STRONG COLD FRONT (ORIENTED NNE TO SSW) CONTINUES TO PLUNGE SSE
ACROSS E TX...JUST PAST TXK...GGG...LFK...AND PASSING THRU HOUSTON
METRO AREA. A TIGHT PRESSURE GRADIENT REMAINS AHEAD OF THIS FRONT
ACROSS THE REMAINDER OF SE TX/LA. THIS CONTINUES STRONG SE WINDS
20-25 MPH WITH GUSTS 35-40 MPH ACROSS MOST OF THE AREA THIS
AFTERNOON...AND THE LAST 24 HRS FROM THE I-10 CORRIDOR TO THE
COAST. THUS...WIND ADVISORY CONTINUES THRU 7 PM MAINLY FOR ALL
EXCEPT FAR NORTHERN COUNTIES ACROSS INLAND SE TX AND PARISHES
ACROSS C LA.
WITH REGARD TO MINOR COASTAL FLOODING...A SECONDARY HIGH TIDE
WILL OCCUR DURING THE AFTERNOON HOURS. COMBINED WITH THE CONTINUED
STRONG SE WINDS...HAVE EXTENDED THE COASTAL FLOOD ADVISORY FOR
TIDES OF 2.5-3.5 FT CONTINUING THIS AFTERNOON FOR ALL COASTAL
AREAS THRU 7 PM (00Z). WITH THE ONSHORE FLOW EXPECTED TO CONTINUE
FOR MOST OF THE NIGHT OVER SC LA COUPLED WITH ANOTHER ASTRONOMICAL
HIGH TIDE TOWARDS 5-6 AM...HAVE EXTENDED THE COASTAL FLOOD
ADVISORY THRU 7 AM (12Z).
THE REMAINDER OF THE FORECAST...SHRA/TSRA OVER NC TX WILL GRADUALLY
DEVELOP AND FILL FURTHER ACROSS SE TX LATER THIS AFTERNOON AND
EVENING. STILL THINKING MOST OF THE SHRA/TSRA WILL DEVELOP ACROSS
OUR REGION LATER THIS EVENING...AND ESPECIALLY OVERNIGHT INTO THE
MORNING HOURS. THE REGION REMAINS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...HOWEVER...THE GREATEST RISK REMAINS ACROSS THE
ARKLATEX NORTHWARD WITH THE FRONTAL PASSAGE. OUR MAIN CONCERN WILL
BE THE TSRA THAT DEVELOPS ALONG THE FRONT THIS EVENING THAT COULD
PRODUCE DAMAGING WINDS. WITH THE STRONG GRADIENT WINDS ALREADY IN
PLACE...IT WILL NOT TAKE MUCH. THE BIGGER CONCERN WILL BE THE
FRONT SLOWING A BIT AFTER MIDNIGHT...WITH NUMEROUS OVER-RUNNING
SHRA/TSRA EXPECTED. PRELIMINARILY STORM TOTAL RAINFALL WILL RANGE
BETWEEN 2.0-2.5 INCHES ACROSS C AND S LA NORTH OF THE I-10
CORRIDOR...AND 1.0-1.5 INCHES ACROSS SE TX...AND S LA FROM THE
I-10 CORRIDOR TO THE COAST.
SHRA/TSRA WILL END FROM W TO E THU MORNING ACROSS LA...WITH
COLD AND DRY AIR FILTERING BEHIND THE FRONT. THUS...EXPECT MORE
SEASONABLE TEMPS FRI AND SAT...WITH A WARMING TREND BEGINNING SUN.
THE NEXT CHANCE OF PRECIP POSSIBLE SUN WITH THE NEXT UPPER LEVEL
DISTURBANCE. OTHERWISE...EXPECT ABOVE NORMAL TEMPS MON THRU WED.
DML
MARINE...
ACROSS THE COASTAL WATERS/INLAND LAKES BAYS...SE WINDS 20-25 KTS
WITH GUSTS TO 30 KTS CONTINUE THIS EVENING...DIMINISHING A BIT
WITH THE APPROACHING FRONTAL TROF THIS EVENING...AND INCREASE
BEHIND THE FRONT. SMALL CRAFT ADVISORY FOR ALL ZONES THRU 7
PM. AFTERWARDS...SMALL CRAFT EXERCISE CAUTION FOR THE INLAND
LAKES...AND ACROSS THE 0-20NM ZONES THIS EVENING. LEFT THE SMALL
CRAFT ADVISORY FOR THE 20-60NM ZONES TO ACCOUNT FOR POST FRONTAL
NW WINDS NEAR 20 KTS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 72 49 74 51 / 90 80 10 10 10
KBPT 51 71 50 74 54 / 80 30 10 10 10
KAEX 51 69 44 75 47 / 90 80 10 10 10
KLFT 61 74 48 74 50 / 90 90 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: IBERIA...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CDT THURSDAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...SABINE LAKE...
VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CDT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Apr 10, 6:09 AM CST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 AM CDT WED APR 10 2013
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
709 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE ENTIRE OUTLOOK AREA. A COLD FRONT IS EXPECTED TO REACH TYLER
COUNTY BY MID TO LATE AFTERNOON...THEN CROSS THE SABINE RIVER
DURING THE EARLY TO MID EVENING HRS...AND CONTINUE PUSHING SLOWLY
EAST THROUGH LOUISIANA DURING THE EVENING AND OVERNIGHT HOURS. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONTAL PASSAGE.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANY SEVERE
THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...THOUGH
WIDESPREAD FLOODING IS NOT EXPECTED.
PRIOR TO THE FRONTS ARRIVAL...STRONG AND GUSTY SOUTH WINDS ARE
EXPECTED. A WIND ADVISORY IS IN EFFECT TODAY FOR AREAS GENERALLY
ALONG AND SOUTH OF A LINE FROM VILLAGE MILLS TEXAS...TO BUNKIE
LOUISIANA. ALONG THE COAST...THIS PROLONGED PERIOD OF STRONG SOUTH
WINDS HAS RESULTED IN A MINOR TIDAL PILE UP...AND A COASTAL FLOOD
ADVISORY IS IN EFFECT FOR THE TIME OF HIGH TIDE THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FRONT IS EXPECTED TO BE MOVING THROUGH PARTS OF CENTRAL AND
SOUTH CENTRAL LOUISIANA THURSDAY MORNING...WITH SHOWER AND
THUNDERSTORM ACTIVITY CONTINUING TO POSE AT LEAST A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE FRONT IS EXPECTED TO PUSH EAST OF THE
LOWER ATCHAFALAYA RIVER BY MIDDAY...WITH RAINS COMING TO AN END
FOR THIS AREA BY EARLY AFTERNOON.
NO HAZARDOUS WEATHER IS EXPECTED BEYOND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS POSSIBLE FROM THIS AFTERNOON THROUGH
THURSDAY MORNING.
GMZ430-432-435-450-452-455-470-472-475-111215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
709 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE ENTIRE OUTLOOK AREA. A COLD FRONT IS EXPECTED TO REACH THE
SOUTHEAST TEXAS GULF WATERS THIS EVENING...REACHING NEAR VERMILION
BAY BY EARLY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THE FRONTAL PASSAGE. LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
PRIOR TO THE FRONTS ARRIVAL...STRONG AND GUSTY SOUTH WINDS ARE
EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE
COASTAL LAKES AND BAYS AND GULF WATERS. ADDITIONAL HAZARD PRODUCTS
MAY BE REQUIRED FOR THE NORTH WINDS BEHIND THE FRONT TONIGHT.
ALONG THE COAST...THIS PROLONGED PERIOD OF STRONG SOUTH WINDS HAS
RESULTED IN A MINOR TIDAL PILE UP...AND A COASTAL FLOOD ADVISORY
IS IN EFFECT FOR THE TIME OF HIGH TIDE THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FRONT IS EXPECTED TO BE MOVING THROUGH THE WATERS EAST OF
INTRACOASTAL CITY THURSDAY MORNING...WITH SHOWER AND THUNDERSTORM
ACTIVITY CONTINUING TO POSE AT LEAST A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE FRONT IS EXPECTED TO PUSH EAST OF THE LOWER
ATCHAFALAYA RIVER BY MIDDAY.
.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS FROM THIS EVENING THROUGH THURSDAY MORNING.
13
In the hours before
Special weather statement, Apr 10, 11:33 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 AM CDT THU APR 11 2013
LAZ027-030-TXZ260-110600-
NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
1233 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES UNTIL 100 AM
CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF BON WEIR...MOVING NORTHEAST AT 50
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
JUNCTION AND STRINGTOWN BY 1240 AM...
BURR FERRY AND NEW LLANO BY 100 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 3124 9347 3110 9319 3062 9351 3074 9379
TINGLER
Special weather statement, Apr 11, 12:00 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
100 AM CDT THU APR 11 2013
LAZ027-TXZ260-110630-
NORTHERN NEWTON TX-VERNON LA-
100 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR VERNON PARISH UNTIL 130 AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF STRINGTOWN...MOVING
NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BURR FERRY BY 105 AM...
NEW LLANO BY 115 AM...
LEESVILLE BY 120 AM...
ANACOCO AND HORNBECK BY 125 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3136 9339 3123 9312 3086 9348 3088 9354
3086 9357 3095 9368 3129 9347 3129 9344
TINGLERFlood, Newton
- When
- April 11, 3:15 AM CST to 5:15 AM CST
- Where
- Newton County, 4 mi WSW of Burkeville to 4.03 mi S of Wiergate
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 30.978, -93.692
A bridge along FM 1041 was washed out 4 miles West-Southwest of Burkville from rainfall run-off.
Heavy Rain, Orange
- When
- April 11, 4:07 AM CST to 5:07 AM CST
- Where
- Orange County, 1 mi E of Vidor
- Reported by
- Broadcast Media
- Coordinates
- 30.120, -94.003
Street flooding near Vidor was reported from heavy rain. Rainfall rates approached 5 inches per hour during the event.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornadoes and Damaging Winds in Alabama, April 11, 20132 injured · EF2 · 18 events
- Tornado and Damaging Winds in Louisiana, April 11, 2013$136,000 · EF1 · 7 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Kentucky, April 11, 2013$101,000 · 83 kt wind · 11 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447449, 447452.